Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 119, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 12, 2019, 1:29 PM EDT for Floyd County, Georgia. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2019, 1:29 PM EDT (17:29 UTC)
- Expired
- Mar 14, 2019, 6:32 AM EDT
- In force
- 41 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Mayos Bar Lock and Dam near Rome (RMBG1). The gauge peaked at 24.56 ft at Mar 13, 2019, 11:00 AM EDT.
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02397000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
908
WGUS42 KFFC 121729
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
129 PM EDT Tue Mar 12 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC115-130729-
/O.NEW.KFFC.FL.W.0119.190312T1729Z-000000T0000Z/
/RMBG1.1.ER.190312T1601Z.190312T1601Z.000000T0000Z.NO/
129 PM EDT Tue Mar 12 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Coosa River near Rome Mayos Bar L & D Park.
* From this afternoon until further notice.
* At 12 PM Tuesday the stage was 23.9 feet...and rising.
* Flood stage is 24 feet.
* At 24 feet...Minor flooding begins of the woodlands...fields and
pastures along the river upstream and downstream from the gage on
the old Lock and Dam behind the Trading Post. The boat ramp will be
mostly under water at the Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$6 follow-up statements
268
WGUS82 KFFC 130114
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
914 PM EDT Tue Mar 12 2019
...The Flood Warning continues for the following rivers in Georgia...
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
GAC115-131514-
/O.CON.KFFC.FL.W.0119.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.190312T1601Z.190312T2300Z.000000T0000Z.NO/
914 PM EDT Tue Mar 12 2019
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 845 PM Tuesday the stage was 24.3 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 24 feet.
* At 24 feet...Minor flooding begins of the woodlands...fields and
pastures along the river upstream and downstream from the gage on
the old Lock and Dam behind the Trading Post. The boat ramp will be
mostly under water at the Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$002
WGUS82 KFFC 131019
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
619 AM EDT Wed Mar 13 2019
...The Flood Warning continues for the following rivers in Georgia...
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
GAC115-140018-
/O.CON.KFFC.FL.W.0119.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.190312T1601Z.190313T0800Z.000000T0000Z.NO/
619 AM EDT Wed Mar 13 2019
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 4AM Wednesday the stage was 24.5 feet...and
rising.
* Minor flooding is occurring and will continue.
* Flood stage is 24.0 feet.
* At 24.0 feet...Minor flooding begins of the woodlands...fields and
pastures along the river upstream and downstream from the gage on
the old Lock and Dam behind the Trading Post. The boat ramp will be
mostly under water at the Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$811
WGUS82 KFFC 131352
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
952 AM EDT Wed Mar 13 2019
...The Flood Warning continues for the following rivers in Georgia...
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
GAC115-140351-
/O.CON.KFFC.FL.W.0119.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.190312T1601Z.190313T1200Z.000000T0000Z.NO/
952 AM EDT Wed Mar 13 2019
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 9AM Wednesday the stage was 24.6 feet...and
rising.
* Minor flooding is occurring.
* Flood stage is 24 feet.
* At 24 feet...Minor flooding begins of the woodlands...fields and
pastures along the river upstream and downstream from the gage on
the old Lock and Dam behind the Trading Post. The boat ramp will be
mostly under water at the Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$431
WGUS82 KFFC 131819
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
219 PM EDT Wed Mar 13 2019
...The Flood Warning continues for the following rivers in Georgia...
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
Coosa River near Plant Hammond affecting Floyd County
GAC115-140819-
/O.CON.KFFC.FL.W.0119.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.190312T1601Z.190313T1700Z.000000T0000Z.NO/
219 PM EDT Wed Mar 13 2019
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 2PM Wednesday the stage was 24.6 feet...and
steady.
* Minor flooding is occurring.
* Flood stage is 24 feet.
* At 24 feet...Minor flooding begins of the woodlands...fields and
pastures along the river upstream and downstream from the gage on
the old Lock and Dam behind the Trading Post. The boat ramp will be
mostly under water at the Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC115-140819-
/O.CON.KFFC.FL.W.0120.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.190312T1224Z.190313T1800Z.000000T0000Z.NO/
219 PM EDT Wed Mar 13 2019
The Flood Warning continues for
The Coosa River near Plant Hammond.
* Until further notice.
* At 2PM Wednesday the stage was 572 feet...and
rising.
* Minor flooding is occurring.
* Flood stage is 570 feet.
* At 572 feet...Minor flooding continues in the woodlands...fields
and pastures along the river upstream and downstream from the gage
behind Plant Hammond. The water reaches a low lying portion of a
parking lot near the intakes behind the plant. The boat ramp near
the intakes and a small portion of an access road near and under
the Georgia Highway 100 bridge will be under two feet of water.
&&
LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537
$$855
WGUS82 KFFC 140018
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
818 PM EDT Wed Mar 13 2019
...The Flood Warning continues for the following rivers in Georgia...
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
Coosa River near Plant Hammond affecting Floyd County
GAC115-141418-
/O.CON.KFFC.FL.W.0119.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.190312T1601Z.190313T2000Z.000000T0000Z.NO/
818 PM EDT Wed Mar 13 2019
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* At 7 PM Wednesday the stage was 24.5 feet...and
rising.
* Minor flooding is occurring.
* Flood stage is 24 feet.
* At 24.0 feet...Minor flooding begins of the woodlands...fields and
pastures along the river upstream and downstream from the gage on
the old Lock and Dam behind the Trading Post. The boat ramp will be
mostly under water at the Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC115-141418-
/O.CON.KFFC.FL.W.0120.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.190312T1224Z.190313T1800Z.000000T0000Z.NO/
818 PM EDT Wed Mar 13 2019
The Flood Warning continues for
The Coosa River near Plant Hammond.
* At 2 PM Wednesday the stage was 572.0 feet...and
steady.
* Minor flooding is occurring.
* Flood stage is 570 feet.
* At 572.0 feet...Minor flooding continues in the woodlands...fields
and pastures along the river upstream and downstream from the gage
behind Plant Hammond. The water reaches a low lying portion of a
parking lot near the intakes behind the plant. The boat ramp near
the intakes and a small portion of an access road near and under
the Georgia Highway 100 bridge will be under two feet of water.
&&
LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537
$$272
WGUS82 KFFC 141032
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
632 AM EDT Thu Mar 14 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
GAC115-141102-
/O.CAN.KFFC.FL.W.0119.000000T0000Z-190314T1032Z/
/RMBG1.1.ER.190312T1601Z.190313T2000Z.190314T0843Z.NO/
632 AM EDT Thu Mar 14 2019
The Flood Warning is cancelled for
The Coosa River near Rome Mayos Bar L & D Park.
* This takes effect immediately.
* At 5AM Thursday the stage was 23.9 feet...and
falling.
* Flood stage is 24.0 feet.
* The creek/river will continue to fall.
* At 24.0 feet...Minor flooding begins of the woodlands...fields and
pastures along the river upstream and downstream from the gage on
the old Lock and Dam behind the Trading Post. The boat ramp will be
mostly under water at the Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 12, 7:13 AM EDT, 6 hours 16 minutes earlier.
Area forecast discussion, Mar 12, 7:13 AM EDT, 6 hours 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 713 AM EDT Tue Mar 12 2019 ...12Z Aviation Discussion... .PREV DISCUSSION... /Issued 421 AM EDT Tue Mar 12 2019/ SHORT TERM /Today through Wednesday/... Currently, a large surface high pressure system is centered over the Midwest. The subsidence driving the high pressure system has formed a drier airmass near the surface with upper-level cirrostratus overriding the high pressure in zonal upper-level flow. An amplifying wavetrain moving across the CONUS will further strengthen a mid- level longwave ridge across the Eastern CONUS, continuing to enforce the surface high pressure as it moves into the Mid-Atlantic by tomorrow night. With high pressure north of the region and the cold front that had been afflicting the forecast area finally pushing off to the south, it means dry conditions are in store today and tomorrow for the first time in several days, with highs in the upper 60s and lower 70s. As the surface high pressure moves to the east of the Appalachians by tomorrow, cold air damming will cause temps and dewpoints to be slightly lower in the northeast, but with significant moisture return not expected until later in the week, no other ill effects are expected as of this writing. Thiem LONG TERM /Wednesday Night through Monday/... The long term looks fairly consistent with the next front expected Thursday through Friday. The upper ridge builds over the southeast through the end of the week as a deep trough forms west of the MS River. This trough will progress eastward and push a cold front across GA late Thursday into Friday. Pops will develop over northwest GA Wednesday night...with pops increasing across the remainder of the area after that. Moderate CAPE crosses north and central GA and isolated thunderstorms could become strong Thursday afternoon and again Friday. The front should push south of the forecast area and Saturday and Sunday now look dry. GFS and ECMWF still diverge on the wave developing in the Gulf during the first of the week. At least through Monday both models seem to keep the moisture just south of the forecast area. 41 && .AVIATION... 12Z Update... VFR conditions through the TAF forecast period. BKN250 will begin to thin and lower through the by morning/afternoon today but no low-level clouds expected over next 36 hours. Very patchy fog could lower VSBYs temporarily in the early morning but any reductions to VSBYs should quickly dissolve. NNW winds will begin to shift to easterly this morning and southeasterly by tonight. Timing for NNW to NE switch at ATL is just after 13Z. //ATL Confidence...12Z Update... High on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 67 44 66 52 / 0 0 5 10 Atlanta 68 48 68 56 / 0 5 5 20 Blairsville 63 43 61 49 / 0 5 5 30 Cartersville 67 49 66 56 / 0 5 5 30 Columbus 73 53 75 60 / 0 5 5 10 Gainesville 64 45 63 52 / 0 5 5 30 Macon 71 48 71 56 / 0 0 5 5 Rome 67 49 67 56 / 0 5 5 30 Peachtree City 71 49 70 56 / 0 5 5 10 Vidalia 72 47 74 56 / 0 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....41 AVIATION...Thiem
Hazardous weather outlook, Mar 12, 12:41 PM EDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1241 PM EDT Tue Mar 12 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131645- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1241 PM EDT Tue Mar 12 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The next storm system will begin to affect Georgia late Wednesday night into early Thursday morning as a cold front pushes into the area. Showers and a few thunderstorms will spread across north and central Georgia Thursday through Friday. A few storms could become strong to severe Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.